MAUDE Adverse Event Report: AESCULAP AG VEGA PS TIBIAL PLATEAU CEMENTED T1; KNEE ENDOPROSTHESES

AESCULAP AG VEGA PS TIBIAL PLATEAU CEMENTED T1; KNEE ENDOPROSTHESES
Model Number NX051K
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); Discomfort (2330)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with a vega ps gliding surface t1/1+ 10mm (part # nx110) and a vega ps tibial plateau cemented t1 (part # nx051) were used during a total knee replacement procedure performed on (b)(6) 2020.According to the complainant, the patient felt discomfort in knees on (b)(6) 2021.On (b)(6) 2021, the patient received an x-ray and found that the insert fixing screw had come off.Reportedly, the screw had been floating since (b)(6) of 2020, but the physician was not aware at that time.The patient underwent a revision surgery on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.Additional information was received which revealed that there was no damage found on the removed inserts and screws.It has been confirmed that the scratches on the front of the insert are those at the time of removal and are not scratched or damaged before removal.No patient adverse effects were reported as a result of the revision surgery.Although requested, additional information had not been made available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00196 (400504528 + nx110).9610612-2021-00195 (400504529 + nx051k).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the complained components show no outwardly serious damages or abnormalities.The thread of the fixationscrew show no serious damages.Only the first thread has small pressure marks, but these are most likely not related to the screw loosening.The notch of the screw for the hexagon shows inconspicuous traces of wear, which occur when tightening the fixationscrew.Unfortunately, the corresponding tibial component is not available for examination with regard to the condition of its inner thread.The gliding surface of the meniscal component show no serious/abnormal damages or exceptionally strong signs of wear.The underside of the meniscal component shows visible little imprints and scratches batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
VEGA PS TIBIAL PLATEAU CEMENTED T1
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11564157
Report Number9610612-2021-00195
Device Sequence Number4497198
Product Code JWH
UDI-Device Identifier04046963810368
UDI-Public4046963810368
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX051K
Device Catalogue NumberNX051K
Device Lot Number52546798
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR